Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 203, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 5, 2011, 9:01 PM MDT for Chase County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 9:01 PM MDT (03:01 UTC)
- Expired
- Jul 5, 2011, 9:45 PM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Chase County, NE
The radar
The Goodland radar (KGLD), 123 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 3:47 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 3.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2566 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313
WUUS53 KLBF 060301
SVRLBF
NEC029-060345-
/O.NEW.KLBF.SV.W.0203.110706T0301Z-110706T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
901 PM MDT TUE JUL 5 2011
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CHASE COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 945 PM MDT
* AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR PLEASANT VALLEY...OR 14 MILES EAST OF HOLYOKE...AND
MOVING SOUTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LAMAR AROUND 910 PM MDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE HIGHWAY
6 MILE MARKER 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4034 10205 4035 10206 4066 10206 4067 10205
4050 10161 4034 10169
TIME...MOT...LOC 0302Z 320DEG 22KT 4061 10203
WIND...HAIL 60MPH 1.50IN
$$
TAYLOR2 follow-up statements
651
WWUS53 KLBF 060334
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
934 PM MDT TUE JUL 5 2011
NEC029-060345-
/O.CON.KLBF.SV.W.0203.000000T0000Z-110706T0345Z/
CHASE NE-
934 PM MDT TUE JUL 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
CHASE COUNTY UNTIL 945 PM MDT...
AT 932 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF LAMAR TO 11 MILES
SOUTHWEST OF CHAMPION...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
CHAMPION AROUND 945 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THESE STORMS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 4034 10205 4035 10206 4066 10206 4067 10205
4050 10161 4034 10169
TIME...MOT...LOC 0335Z 280DEG 34KT 4056 10181 4034 10182
WIND...HAIL 60MPH 1.00IN
$$
TAYLOR750
WWUS53 KLBF 060348
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1048 PM CDT TUE JUL 5 2011
NEC029-060355-
/O.EXP.KLBF.SV.W.0203.000000T0000Z-110706T0345Z/
CHASE NE-
948 PM MDT TUE JUL 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CHASE COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1200 AM MDT.
LAT...LON 4034 10205 4035 10206 4066 10206 4067 10205
4050 10161 4034 10169
TIME...MOT...LOC 0334Z 280DEG 34KT 4056 10182 4034 10183
$$
TAYLORWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:52 PM MDT, 7 hours 9 minutes earlier.
Area forecast discussion, Jul 5, 1:52 PM MDT, 7 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 252 PM CDT TUE JUL 5 2011 .SYNOPSIS... WEAK FLOW ALOFT REMAINS IN PLACE ACROSS THE CONUS THIS MORNING WITH A TANDEM OF HIGHS NOTED OVER SRN COLORADO AND THE NERN BAHAMAS. FURTHER NORTH...LOW PRESSURE WAS NOTED OVER LABRADOR AND THE ALASKA PANHANDLE. AT THE SURFACE...A STATIONARY FRONT WAS LOCATED ALONG THE KS/NEBR BORDER. TEMPERATURES NORTH OF THE FRONT WERE IN THE 80S TO AROUND 90...WHILE SOUTH OF THE FRONT...TEMPS WERE IN THE 90S. DEW POINTS NORTH OF THE FRONT WERE IN THE UPPER 60S AND LOWER 70S...MAKING FOR A VERY MUGGY AFTERNOON AT LBF. .DISCUSSION... NEAR TERM...TONIGHT THROUGH FRIDAY NIGHT...HEAVY RAIN BEGINNING TO BECOME A CONCERN FOR TONIGHT ACROSS SRN PORTIONS OF THE FORECAST AREA. FORECAST SOUNDINGS ARE INDICATING A SKINNY CAPE ENVIRONMENT WITH A WEAKLY SHEARED WIND PROFILE THIS AFTERNOON AND EVENING. K INDEXES LATER THIS EVENING ARE AROUND 40 SOUTH OF THE INTERSTATE...WITH PW'S APPROACHING 1.75 INCHES. FCST STORM MOTION RANGES FROM 5 TO 10 KTS TONIGHT...SO SLOW MOVING TSRAS EXPECTED. WV IMAGERY...INDICATING A LARGE PLUME OF MONSOONAL MOISTURE LIFTING NNEWD FROM AZ INTO UTAH AND COLORADO THIS AFTERNOON. NATL GUIDANCE IS SUPPORTING THE THREAT FOR HEAVY RAIN AS WELL...PER THE LATEST EXCESSIVE RAINFALL THREAT CHART. ATTM...WILL PLAN TO ISSUE A FLASH FLOOD WATCH FOR LOCATIONS ALONG AND SOUTH OF I-80 FOR TONIGHT AND WEDS AM. PRECIPITATION SHOULD BE ONGOING ACROSS THE SRN CWA WEDNESDAY MORNING. THE BULK OF THIS ACTIVITY WILL SHIFT SWD ALONG WITH THE FRONTAL BOUNDARY WEDS AFTN/EVENING INTO NRN KS. FURTHER NORTH UP TO INTERSTATE 80...ENOUGH RESIDUAL MOISTURE AND INSTABILITY REMAINS IN PLACE INTO THE EVENING TO WARRANT A MENTION OF CHANCE POPS IN SRN NEBRASKA. BY THURSDAY...THE FRONT WILL SLIP INTO THE SRN PLAINS WITH SRLY FLOW COMMENCING. THETA E RIDGING WILL BUILD INTO THE HIGH PLAINS OF CO/WY/NEBR THURSDAY AFTERNOON. THIS ACTIVITY WILL RIDE EAST INTO THE PANHANDLE AND FAR WESTERN AREAS THURSDAY EVENING. AT THIS JUNCTURE...THIS CONVECTION IS NOT EXPECTED TO MAKE IT VERY FAR EAST OF THE PANHANDLE DUE THE ABSENCE OF A LOW LEVEL JET...HIGH PRESSURE OVER EASTERN NEBRASKA...AND WEAK FLOW ALOFT. PRECIPITATION CHANCES WILL MIGRATE EAST...ENCOMPASSING THE REMAINDER OF THE CWA ON FRIDAY AS HIGH PRESSURE MOVES INTO THE MID MISSISSIPPI VALLEY AND LOW PRESSURE STRENGTHENS ACROSS THE BLACK HILLS AND ERN WYOMING. LONG TERM...SATURDAY THROUGH TUESDAY...DECENT AGREEMENT NOTED BETWEEN THE ECMWF AND GFS SOLNS THIS MORNING WITH THE MID AND UPPER LEVEL PATTERN LATER THIS WEEK AND EARLY NEXT WEEK. UPPER LEVEL RIDGING OVER THE DESERT SOUTHWEST...WILL MIGRATE INTO THE SRN PLAINS EARLY SATURDAY...THEN INTO THE SERN STATES BY TUESDAY. ABUNDANT MONSOONAL MOISTURE WILL STREAM NORTH INTO THE INTERMOUNTAIN WEST FROM BAJA CA BEGINNING SUNDAY. ABOVE NORMAL PW'S OF BETTER THAN 1.5 INCHES WILL BE EXPECTED DURING THE PERIOD...SO LOW LEVEL MOISTURE WILL BE ABUNDANT. DECIDED TO HOLD ONTO POPS EACH PERIOD DURING THE EXTENDED...ESPECIALLY AS THE HIGH ALOFT TRACKS INTO THE SERN STATES. THIS WILL PLACE THE CWA IN SW FLOW ALOFT...WHICH IS FAVORABLE FOR PRECIPITATION. MEAN TEMPERATURES DURING THE PERIOD SHOULD BE AT OR SLIGHTLY ABOVE CLIMO. HIGHS WILL BE AROUND CLIMO WHILE LOWS WILL BE ABOVE CLIMO DUE TO ABUNDANT LOW LEVEL MOISTURE AND DEW POINTS IN THE UPPER 60S/LWR 70S. && AVIATION... COLD FRONT MOVING ACROSS THE AREA WILL COMBINE WITH AN UPPER LEVEL SHORT WAVE RESULTING IN SCT THUNDERSTORMS EARLY TONIGHT. THE SYSTEM WILL PUSH EAST OVERNIGHT...EXITING THE AREA BY MORNING. SCT NATURE OF STORMS WILL LIKELY REQUIRE AMENDMENTS AS TIMING AND LOCATION BECOME MORE DEFINITE. KLBF COULD ALSO SEE SOME FOG BEHIND THE SHOWERS IN THE MORNING...HOWEVER CONFIDENCE IS LOW. OVERALL EXPECT VFR CONDITIONS THIS EVENING...AND WILL LOW TO MVFR AND POSSIBLE IFR IN AN NEAR THE THUNDERSTORMS. A RETURN TO VFR IS EXPECTED FOR TOMORROW AFTERNOON. && HYDROLOGY... RIVER LEVELS CONTINUE TO SLOWLY FALL AS REDUCTION IN RELEASES OCCUR FROM LAKE MCCONAUGHY AND WYOMING RESERVOIRS. WHILE RIVER LEVELS CONTINUE TO DROP...THE NORTH PLATTE RIVER WILL REMAIN ABOVE FLOOD STAGE AT LEWELLEN AND NORTH PLATTE. HOWEVER THE NORTH PLATTE RIVER AT LISCO AND THE PLATTE RIVER AT BRADY ARE BELOW FLOOD STAGE. HPC HAS SOUTHWEST NEB IN SLIGHT RISK FOR EXCESSIVE RAINFALL TONIGHT. MODELS HAVE PRECIP WATER APPROACHING 1.75 INCHES WITH DEW PTS IN THE MID 60S TO LOWER 70S. UPPER LEVEL SHORT WAVE ALONG WITH A COLD FRONT MOVING ACROSS THE AREA THIS EVENING AND OVERNIGHT WILL COMBINE WITH A STORM MOTION OF ONLY 10 KTS WHICH COULD LEAD TO LOCALLY VERY HEAVY RAINFALL. WILL HOIST A FLASH FLOOD WATCH TO ACCOUNT FOR THIS. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH IN EFFECT FOR ZONES NEZ022-056>059-069>071. AVIATION AND HYDROLOGY...MASEK SYNOPSIS...NEAR AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 5, 2:20 PM MDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 320 PM CDT TUE JUL 5 2011 NEZ004>010-022>029-035>038-056>059-069>071-094-062030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 320 PM CDT TUE JUL 5 2011 /220 PM MDT TUE JUL 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER PRETTY MUCH ALL OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. A STALLING COLD FRONT WILL COMBINE WITH UPPER LEVEL DISTURBANCES TO PRODUCE THUNDERSTORMS OVERNIGHT. THE MAIN THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. IN ADDITION...THE THUNDERSTORMS WILL HAVE A SLOW STORM MOVEMENT AND WITH ABUNDANT MOISTURE IN PLACE WILL BE CAPABLE OF VERY HEAVY RAIN. THE MAIN AREA OF CONCERN WILL BE SOUTH OF HIGHWAY 2. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. AN ACTIVE WEATHER PATTERN WILL KEEP THE CHANCE FOR THUNDERSTORMS IN THE FORECAST OVER WESTERN NEBRASKA THROUGH THE END OF THE WEEK. AT THIS TIME NO WIDESPREAD OUTBREAK OF SEVERE WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE MASEK
In the hours before
Special weather statement, Jul 5, 7:16 PM MDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 816 PM CDT TUE JUL 5 2011 NEZ038-060200- CUSTER NE- 816 PM CDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CUSTER COUNTY UNTIL 900 PM CDT... AT 816 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF ARNOLD...MOVING SOUTHEAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HIGHWAY 47 MILE MARKER 80... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. SCHULTZ
Local storm report, Jul 5, 8:06 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
906 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL 15 SW CALLAWAY 41.14N 100.12W
07/05/2011 E1.50 INCH CUSTER NE PUBLIC
SPARCE HAIL A FEW PING PONG SIZE.
&&
JSWEETSpecial weather statement, Jul 5, 8:19 PM MDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 919 PM CDT TUE JUL 5 2011 NEZ058-069-060300- CHASE NE-PERKINS NE- 819 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND NORTHWESTERN CHASE COUNTIES UNTIL 900 PM MDT... AT 814 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR VENANGO...OR 15 MILES WEST OF GRANT...MOVING EAST AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRANT... BRANDON... WILD HORSE SPRING... HIGHWAY 61 MILE MARKER 60... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. JACOBS
Local storm report, Jul 5, 8:43 PM MDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
943 PM CDT TUE JUL 05 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0931 PM HAIL 16 WSW GRANT 40.76N 102.01W
07/05/2011 E1.00 INCH PERKINS NE FIRE DEPT/RESCUE
&&
JSWEETThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:46 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 44 min |
| Jul 5, 8:30 PM MDT | Severe Thunderstorm Warning | LBF | Chase, Perkins | 45 min |
| Jul 5, 10:03 PM MDT | Areal Flood Advisory | LBF | Chase, Perkins | 6 hr |
| Jul 5, 10:38 PM MDT | Severe Thunderstorm Warning | LBF | Frontier, Hayes, Lincoln, Perkins | 52 min |
| Jul 6, 5:20 PM MDT | Areal Flood Advisory | LBF | Custer | 6 hr |
| Jul 6, 5:31 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.